Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 22, 2020, 8:59 PM EDT for 4 counties in Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2020, 8:59 PM EDT (00:59 UTC)
- Expired
- Aug 23, 2020, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
150
WGUS51 KRNK 230059
FFWRNK
VAC009-163-530-678-230400-
/O.NEW.KRNK.FF.W.0063.200823T0059Z-200823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
859 PM EDT Sat Aug 22 2020
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northwestern Amherst County in central Virginia...
Central Rockbridge County in west central Virginia...
The City of Buena Vista in west central Virginia...
The City of Lexington in west central Virginia...
* Until midnight EDT.
* At 859 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Lexington, Buena Vista, Glasgow, Forks Of Buffalo, Oronoco,
Cornwall and Alto.
This includes the following locations...
VMI.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following streams and drainages...
Buffalo Creek, Broad Creek, Buffalo River, Brown Mountain Creek,
Big Marys Creek, Cedar Grove Branch and Browns Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3761 7945 3762 7948 3770 7961 3796 7927
3791 7918 3789 7915 3786 7914 3780 7917
3781 7914 3779 7911 3778 7908 3777 7907
3772 7907 3771 7904 3756 7933 3758 7938
3759 7938 3761 7941 3760 7942 3762 7944
FLASH FLOOD...RADAR INDICATED
$$
RR3 follow-up statements
236
WGUS71 KRNK 230152
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
952 PM EDT Sat Aug 22 2020
VAC009-163-530-678-230400-
/O.CON.KRNK.FF.W.0063.000000T0000Z-200823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Rockbridge VA-City of Buena Vista VA-City of Lexington VA-
952 PM EDT Sat Aug 22 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR NORTHWESTERN AMHERST AND CENTRAL ROCKBRIDGE COUNTIES AND THE
CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...
At 952 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Lexington, Buena Vista, Glasgow, Forks Of Buffalo, Oronoco,
Cornwall and Alto.
This includes the following locations...
VMI.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
This includes the following streams and drainages...
Buffalo Creek, Broad Creek, Buffalo River, Brown Mountain Creek,
Big Marys Creek, Cedar Grove Branch and Browns Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3761 7945 3762 7948 3770 7961 3796 7927
3791 7918 3789 7915 3786 7914 3780 7917
3781 7914 3779 7911 3778 7908 3777 7907
3772 7907 3771 7904 3756 7933 3758 7938
3759 7938 3761 7941 3760 7942 3762 7944
FLASH FLOOD...RADAR INDICATED
$$
RR428
WGUS71 KRNK 230259
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1059 PM EDT Sat Aug 22 2020
VAC009-530-230309-
/O.CAN.KRNK.FF.W.0063.000000T0000Z-200823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-City of Buena Vista VA-
1059 PM EDT Sat Aug 22 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN AMHERST COUNTY
AND THE CITY OF BUENA VISTA...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flash Flood Watch remains in effect until 1200 AM EDT for portions
of west central Virginia and southeast West Virginia.
LAT...LON 3775 7955 3796 7927 3791 7918 3788 7915
3786 7914 3782 7916 3781 7925 3778 7931
3776 7937 3773 7941 3772 7944 3771 7948
$$
VAC163-678-230400-
/O.CON.KRNK.FF.W.0063.000000T0000Z-200823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockbridge VA-City of Lexington VA-
1059 PM EDT Sat Aug 22 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR NORTHEASTERN ROCKBRIDGE COUNTY AND THE CITY OF LEXINGTON...
At 1059 PM EDT, Doppler radar indicates that runoff from earlier
heavy rainfall continues to cause flash flooding in the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Lexington, Cornwall, Fairfield, Brownsburg and Vesuvius.
This includes the following locations...
VMI.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
This includes the following streams and drainages...
Buffalo Creek, Cold Run, Broad Creek, Hays Creek, Gordons Run,
Falling Run, Big Marys Creek, Dry Branch and Cedar Grove Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3775 7955 3796 7927 3791 7918 3788 7915
3786 7914 3782 7916 3781 7925 3778 7931
3776 7937 3773 7941 3772 7944 3771 7948
FLASH FLOOD...RADAR INDICATED
$$
MBS169
WGUS71 KRNK 230358
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1158 PM EDT Sat Aug 22 2020
VAC163-678-230408-
/O.EXP.KRNK.FF.W.0063.000000T0000Z-200823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockbridge VA-City of Lexington VA-
1158 PM EDT Sat Aug 22 2020
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT FOR
NORTHEASTERN ROCKBRIDGE COUNTY AND THE CITY OF LEXINGTON...
The heavy rain has ended. Flooding is no longer expected to pose a
threat tonight. Please continue to heed any remaining road closures.
LAT...LON 3775 7955 3796 7927 3791 7918 3788 7915
3786 7914 3782 7916 3781 7925 3778 7931
3776 7937 3773 7941 3772 7944 3771 7948
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:40 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 22, 7:40 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
740 PM EDT Sat Aug 22 2020
.SYNOPSIS...
An upper level trough will keep a chance of showers and
thunderstorms over the Mid Atlantic region and Carolinas
through Monday. Then as high pressure builds into the area,
drier weather is expected Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 730 PM EDT Saturday...
The Flash Flood Watch remains in effect for the Alleghany
Highlands and southeast West Virginia until midnight. However,
most convective activity has been occurring along the southern
Blue Ridge, which has prompted a bump up in rainfall
probabilities. Moisture convergence and training of showers and
thunderstorms has led to several flood advisories. The HWO was
highlighted to cover the remainder of the CWA to emphasize
locally heavy rainfall that could lead to isolated flooding, but
it is expected that any flood threats should shift northward
toward the watch area after sunset.
An upper level low over the Tennessee Valley lifts out in two
pieces tonight and Sunday. The first piece tracks from Kentucky,
across West Virginia, then into southeast Pennsylvania by
Sunday morning. The final piece lifts northeast Sunday as the
trough weakens and 500 MB heights rise over the eastern United
States. Confidence has increased on the potential for fog and
low clouds by early Sunday morning due to the expanding coverage
of rainfall now. Temperatures should trend a little warmer on
Sunday compared to today with slightly higher 500 MB heights and
850 MB temperatures and west to southwest low-level wind.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 200 PM EDT Saturday...
An upper level trough will continue to hang over the Ohio and
Tennessee Valleys through Monday. PWATs will remain elevated
allowing any scattered shower or thunderstorm to have heavy
downpours. The mountains and foothills will have the best
chances to see storms on Monday.
Models have the upper level trough pivoting to the mid-Atlantic
coast and a weak front coming across the area Monday night into
Tuesday. The region will still be under the influence of the
trough, however high pressure builds over the area behind the
frontal passage Tuesday. PWATs will drop some and so will the
chances of showers and thunderstorms. The area having the best
chances to see a shower Tuesday will be along and south of the
NC/VA border.
Near normal temperatures are expected Monday (low to mid 80s).
Tuesday's temperatures warm into the low to mid 80s across the
mountains and near 90F east of the Blue Ridge.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 130 PM EDT Saturday...
The upper level trough will move off the mid-Atlantic coast
Wednesday. Meanwhile, the Bermuda High that has been blocking
our weather pattern, retrogrades into the southeastern states on
Wednesday, then over the Gulf states and Tennessee Valley
Thursday. This ridge will bring warmer than normal temperatures
and diurnal showers and thunderstorms to the area through the
remainder of the workweek.
This ridge will also guide Tropical Storm Laura into the Gulf
with a possible landfall in southeastern Texas or Louisiana
Wednesday night or Thursday. Remnants of this system may affect
our area as early as Friday (ECM) or wait until the weekend
(GFS).
Since we be under the influence of the Bermuda High, temperatures
will run 5F-8F warmer than normal going into next weekend.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 745 PM EDT Saturday...
Scattered showers and thunderstorms will persist for a few more
hours tonight before fading by midnight. The best coverage will
be along the southern Blue Ridge south of ROA and also in the
Alleghany Highlands of Virginia not far from LWB. Due to the
expanding coverage of rain from the past couple hours,
confidence has increased a little for the potential of fog and
low clouds tonight with IFR visibilities possible.
Sunday should be a general repeat of Saturday with scattered
showers and thunderstorms developing by the afternoon. The best
concentration of convection appears to be along and west of the
Blue Ridge, so thunder chances are lowest for LYH and DAN. Winds
will be light from the southwest, and only scattered clouds are
anticipated outside of any convection.
Extended Aviation Discussion...
An upper level low will keep chances of showers and
thunderstorms on Monday. Periods of sub-VFR conditions are also
likely during the early mornings due to low clouds and fog.
High pressure will build over the Mid Atlantic by Tuesday to
bring drier conditions through Wednesday. An approaching cold
front should increase convection chances by late Thursday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ018>020-
023-024.
NC...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/PW
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PWHazardous weather outlook, Aug 22, 5:49 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 549 PM EDT Sat Aug 22 2020 VAZ018>020-023-024-WVZ042>044-507-508-232200- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 549 PM EDT Sat Aug 22 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ007-009>017-022-032>035-043>047-058-059-232200- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Roanoke-Patrick-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 549 PM EDT Sat Aug 22 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Scattered showers and thunderstorms will provide locally heavy rainfall that may lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PW
In the hours before
Special weather statement, Aug 22, 6:15 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
615 PM EDT Sat Aug 22 2020
VAZ014-017-222300-
Floyd-Montgomery-
615 PM EDT Sat Aug 22 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN FLOYD AND
SOUTHEASTERN MONTGOMERY COUNTIES...
At 613 PM EDT, a thunderstorm producing heavy rain was located over
Pilot and Riner, moving northeast at 10 mph.
Torrential rain with one hour rates of 3 to 4 inches will likely
occur with this storm.
Locations impacted include...
Christiansburg...
Pilot...
Shawsville...
Crockett Springs...
and Terrys Fork.
This storm may cause localized flooding, especially in
Christiansnburg and Riner. Do not drive your vehicle through flooded
roadways.
LAT...LON 3712 8018 3711 8017 3707 8014 3702 8046
3711 8050 3726 8028
TIME...MOT...LOC 2213Z 246DEG 7KT 3707 8041
WPSpecial weather statement, Aug 22, 6:16 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
616 PM EDT Sat Aug 22 2020
VAZ020-024-WVZ507-222245-
Bath-Rockbridge-Eastern Greenbrier-
616 PM EDT Sat Aug 22 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTH CENTRAL ROCKBRIDGE...BATH AND EAST CENTRAL GREENBRIER
COUNTIES...
At 616 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Neola to Mountain Grove to Yost. Movement
was northeast at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Goshen...
Neola...
Warm Springs...
Mountain Grove...
Bells Valley...
Burnsville...
and Alvon.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3816 7944 3809 7949 3805 7942
3798 7951 3803 7992 3788 8025 3804 8018
3806 8011 3806 7996 3810 7993 3813 7995
3815 7992 3818 7992 3827 7980
TIME...MOT...LOC 2216Z 211DEG 5KT 3798 8013 3809 7987 3806 7956
RRSpecial weather statement, Aug 22, 6:38 PM EDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 638 PM EDT Sat Aug 22 2020 VAZ017-033-222315- Franklin-Floyd- 638 PM EDT Sat Aug 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FLOYD AND SOUTHWESTERN FRANKLIN COUNTIES... At 638 PM EDT, a strong thunderstorm was located over Endicott, or 7 miles east of Floyd, moving northeast at 10 mph. Winds in excess of 30 mph are possible with this storm, as well as torrential rains with rainfall rates of 3 to 4 inches an hour. Locations impacted include... Ferrum... and Endicott. Torrential rainfall may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3685 8011 3688 8028 3707 8014 3692 7992 TIME...MOT...LOC 2238Z 222DEG 9KT 3689 8019 WP
Local storm report, Aug 22, 7:56 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT SAT AUG 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD 4 WSW BENHAM 36.29N 80.98W
08/22/2020 WILKES NC 911 CALL CENTER
3000 BLOCK OF BYRD ROAD FLOODED AND
IMPASSABLE.
&&
WPSpecial weather statement, Aug 22, 8:10 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
810 PM EDT Sat Aug 22 2020
VAZ019-020-230045-
Bath-Alleghany-
810 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ALLEGHANY AND SOUTH CENTRAL BATH COUNTIES IN WEST
CENTRAL VIRGINIA...
At 810 PM EDT, a strong thunderstorm was located over Clifton Forge,
moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clifton Forge...
Iron Gate...
Nimrod Hall...
Douthat State Park...
Low Moor...
Longdale Furnace...
and Selma.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3803 7966 3793 7961 3788 7965 3787 7965
3787 7964 3786 7961 3783 7962 3781 7964
3778 7976 3780 7982 3776 7986 3775 7989
3790 7991
TIME...MOT...LOC 0010Z 247DEG 18KT 3786 7983
RRSpecial weather statement, Aug 22, 8:13 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
813 PM EDT Sat Aug 22 2020
VAZ019-023-024-230045-
Botetourt-Rockbridge-Alleghany-
813 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL ALLEGHANY...WEST CENTRAL ROCKBRIDGE AND NORTH CENTRAL
BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...
At 813 PM EDT, a strong thunderstorm was located over Glen Wilton, or
near Clifton Forge, moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Collierstown...
Iron Gate...
Glen Wilton...
and Gala.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3773 7951 3766 7983 3774 7988 3780 7982
3781 7965 3783 7962 3786 7962 3787 7959
TIME...MOT...LOC 0013Z 242DEG 13KT 3775 7979
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:01 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Covington | 19 min |
| Aug 22, 8:10 PM EDT | Special Weather Statement | RNK | Bath | 35 min |
| Aug 22, 8:13 PM EDT | Special Weather Statement | RNK | City of Lexington | 32 min |
| Aug 22, 8:20 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 5 hr |
| Aug 22, 8:33 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Rockbridge | 106 min |
| Aug 22, 8:47 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 12 min |
| Aug 22, 10:04 PM EDT | Special Weather Statement | RNK | Amherst | 26 min |
| Aug 22, 11:10 PM EDT | Special Weather Statement | RNK | Appomattox | 65 min |
| Aug 23, 1:32 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Aug 23, 2:04 PM EDT | Special Weather Statement | RNK | Grayson | 26 min |
| Aug 23, 2:17 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Aug 23, 2:30 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Aug 23, 3:09 PM EDT | Special Weather Statement | RNK | City of Radford | 36 min |
| Aug 23, 4:04 PM EDT | Special Weather Statement | RNK | Montgomery | 41 min |
| Aug 23, 4:12 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Aug 23, 4:35 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 55 min |
| Aug 23, 4:47 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 28 min |
| Aug 23, 4:52 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.